Thunderstorm Wind, Hemphill
- When
- August 19, 7:15 PM CST
- Where
- Hemphill County, Canadian
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 4 direct, 0 indirect
- Property damage
- $32,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.900, -100.383
A severe thunderstorms produced a small microburst which caused damage and injuries in a two block area of Canadian Texas during the early evening hours. although none seriously.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorms produced a small microburst which caused damage and injuries in a two block area of Canadian Texas during the early evening hours. A Dairy Queen had three one-quarter inch plate glass windows blown out and the broken glass injured four people...although none seriously. The River Valley Pioneer Museum had suffered roof damage which led to some water damage inside the museum.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 19, 1:34 PM CST, 5 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
234 PM CDT SAT AUG 19 2006
.DISCUSSION...
SURFACE COLD FRONT IS STARTING TO DISSIPATE ALONG A HOB...LUB TO
CDS LINE. CONVECTION SEEMS TO INITIATING ALONG SHEAR AXIS FROM
THE SOUTH PLAINS OF TEXAS NORTHEAST INTO THE SOUTHEAST TEXAS
PANHANDLE. PLENTY OF MOISTURE CONTINUES TO BE BROUGHT UP THE SLOPE
ACROSS THE PANHANDLES THIS AFTERNOON. ANOTHER SHORT WAVE WILL
APPROACH THE NORTHWEST PANHANDLES BY LATE THIS AFTERNOON FROM
EASTERN NEW MEXICO. ALL OF THESE FACTORS POINT TO LEAVING THE
FORECAST WET THROUGH TONIGHT. THEREFORE WILL KEEP FFA GOING.
SUNDAY LOOKS TO BE ANOTHER WET DAY INTO THE NIGHT AS THE MID LEVEL
SHORT WAVE MOVING THROUGH SOUTHWEST TEXAS NOW ROTATES NORTHWARD
AROUND THE WEST SIDE OF THE UPPER RIDGE. HAVE KEPT POPS PRETTY HIGH
RIGHT THROUGH SUNDAY NIGHT.
UPPER HIGH DOES TRY TO SHIFT WESTWARD STARTING MONDAY AND THE
PANHANDLES COME UNDER A WEAK NORTHWEST FLOW ALOFT BY
TUESDAY. THIS FLOW APPEARS TOO WEAK TO BRING MOUNTAIN CONVECTION
INTO THE PANHANDLES. BUT THE MODELS DO SUGGEST THAT WEAK SHORT WAVES
WILL CONTINUE TO MOVE THOUGH THE RIDGE...SO WILL KEEP POPS IN THE
FORECAST UNTIL IT BECOMES APPARENT THAT THE SUBTROPICAL MOISTURE
PLUME IS GOING TO GET SHUNTED AWAY FROM THE PANHANDLES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 63 80 62 84 / 70 50 50 30
BEAVER OK 61 74 65 82 / 90 60 60 30
BOISE CITY OK 58 79 59 83 / 90 60 60 40
BORGER TX 66 81 64 81 / 90 60 60 30
BOYS RANCH TX 64 82 62 86 / 90 60 60 30
CANYON TX 64 82 63 84 / 80 50 50 30
CLARENDON TX 65 86 64 85 / 50 40 40 30
DALHART TX 60 82 60 83 / 90 60 60 40
GUYMON OK 60 76 63 83 / 90 60 60 30
HEREFORD TX 63 84 63 87 / 80 50 50 30
LIPSCOMB TX 62 79 65 82 / 90 50 50 30
PAMPA TX 64 79 64 81 / 70 50 50 30
SHAMROCK TX 66 87 66 86 / 50 40 40 30
WELLINGTON TX 68 89 68 88 / 40 40 40 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...AND TEXAS.
TX...FLASH FLOOD WATCH UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...DALLAM...DEAF SMITH...HANSFORD...
HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...AND SHERMAN.
&&
17/15TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT AUG 19 2006 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND MUCH OF TEXAS PANHANDLE THROUGH 6 AM SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE FOCUSED ALONG AND BEHIND A SLOW MOVING COLD FRONT TODAY AND TONIGHT. HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH FRIDAY NIGHT AS MOISTURE PERSISTS ACROSS THE REGION. AT THIS TIME... ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HOWEVER...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE CALLED UPON FOR FLOODING REPORTS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 426 PM CDT SAT AUG 19 2006 TXZ018-192230- ARMSTRONG- 426 PM CDT SAT AUG 19 2006 ...STRONG THUNDERSTORMS IN ARMSTRONG COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER ARMSTRONG COUNTY OR NEAR GOODNIGHT AND NORTHEAST OF WAYSIDE. THESE STORMS WILL MOVE NORTHWEST AT 10 TO 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS UP TO 40 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. THE HEAVY RAINFALL WILL RESULT IN RAPID PONDING OF WATER ON AREA ROADWAYS AND CREEKS AND STREAMS. PEOPLE IN ARMSTRONG COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 505 PM CDT SAT AUG 19 2006 TXZ013-192300- CARSON- 505 PM CDT SAT AUG 19 2006 ...STRONG THUNDERSTORM IN SOUTHEASTERN CARSON COUNTY... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN CARSON COUNTY OR NEAR GROOM AND JUST WEST OF GROOM. THESE STORMS WILL MOVE NORTH AT 10 TO 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS UP TO 40 MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. THE HEAVY RAINFALL WILL RESULT IN RAPID PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY ON INTERSTATE 40...AND ALSO ON CREEKS AND STREAMS. PEOPLE IN SOUTHERN CARSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
The Amarillo radar (KAMA), 141 km away, was scanning. The volume nearest the first event began at 01:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528135.